Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 172, NWS Jackson, MS

April 3, 2012Copiah County, Jefferson County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2012, 6:46 PM CDT for Copiah County, Jefferson County, Lincoln County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2012, 6:46 PM CDT (23:46 UTC)
Expired
Apr 3, 2012, 7:20 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Copiah County, MS, Jefferson County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:50 PM CDTHAIL 1Union Church, MSHAIL LASTED FOR APPROXIMATELY 10 TO 15 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WUUS54 KJAN 032346
SVRJAN
MSC029-063-085-040045-
/O.NEW.KJAN.SV.W.0172.120403T2346Z-120404T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 745 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  UNION CHURCH MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT HILL AND MCBRIDE BY 655 PM CDT...
  CASEYVILLE BY 700 PM CDT...
  ALLEN BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3162 9078 3178 9082 3181 9058 3168 9056
TIME...MOT...LOC 2347Z 232DEG 14KT 3169 9076

$$

MME
2 follow-up statements
031 
WWUS54 KJAN 040003
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT TUE APR 3 2012

MSC063-040013-
/O.CAN.KJAN.SV.W.0172.000000T0000Z-120404T0045Z/
JEFFERSON MS-
703 PM CDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3163 9073 3174 9073 3181 9058 3168 9056
TIME...MOT...LOC 0003Z 242DEG 17KT 3168 9065

$$

MSC029-085-040045-
/O.CON.KJAN.SV.W.0172.000000T0000Z-120404T0045Z/
LINCOLN MS-COPIAH MS-
703 PM CDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN COPIAH AND NORTHWESTERN LINCOLN COUNTIES...

AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CASEYVILLE MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALLEN BY 710 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3163 9073 3174 9073 3181 9058 3168 9056
TIME...MOT...LOC 0003Z 242DEG 17KT 3168 9065

$$

MME
944 
WWUS54 KJAN 040020
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT TUE APR 3 2012

MSC029-085-040030-
/O.CAN.KJAN.SV.W.0172.000000T0000Z-120404T0045Z/
LINCOLN MS-COPIAH MS-
720 PM CDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COPIAH AND
NORTHWESTERN LINCOLN COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3163 9073 3174 9073 3181 9058 3168 9056
TIME...MOT...LOC 0020Z 242DEG 17KT 3172 9057

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:01 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 3, 4:01 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT TUE APR 3 2012

.DISCUSSION...LATE THIS AFTERNOON THROUGH WEDNESDAY
NIGHT...SUFFICIENT INSTABILITY DUE TO DAYTIME HEATING AND THE
PRESENCE OF A COUPLE OF BOUNDARIES/SHEAR AXIS OVER THE CWA HAS
RESULTED IN ONGOING CONVECTION ACROSS LOCATIONS MAINLY ALONG AND
NORTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON.  CONVECTION THAT
WAS ALIGNED NORTH TO SOUTH OVER AREAS EAST OF THE INTERSTATE 55
CORRIDOR IS MOVING EAST AND HAS BEEN DISSIPATING...BUT CONVECTION
THAT'S MOVING THROUGH THE DELTA REGION IS PROPAGATING SOUTHEAST AS
THE RESULT OF A SOUTHEAST SINKING BOUNDARY.  THIS ACTIVITY HAD
BECOME A BIT MORE ORGANIZED...BUT IS LOOKING MORE DISORGANIZED THE
LAST HOUR.

MANY HIGH-RES MODELS HAVE BEEN SHOWING A COMPLEX OF STORMS DIVING
OFF TO THE SOUTHEAST ACROSS THE FORECAST AREA LATE THIS AFTERNOON
INTO TONIGHT.  AS I ELUDE TO ABOVE...THIS MORE SOUTHEASTWARD
PROPAGATION OF ACTIVITY OVER THE DELTA ALONG THIS SOUTHEAST SINKING
BOUNDARY LOOKS TO BE WHAT THESE HIGH-RES MODELS HAVE BEEN HINTING
AT.  A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A GOOD PORTION
OF THE FORECAST AREA UNTIL 10PM AS THE POTENTIAL FOR STRONG TO
SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL WILL
CONTINUE LATE THIS AFTERNOON INTO TONIGHT EXISTS WITH THESE STORMS.
WITH THE LOSS OF DAYTIME HEATING AFTER SUNSET...ACTIVITY SHOULD
BEGIN TO GRADUALLY WEAKEN IN INTENSITY AS THIS ACTIVITY CONTINUES TO
PROCEED SOUTHEAST TONIGHT.

A GOOD BIT OF UNCERTAINTY REMAINS AS TO HOW THINGS WILL PAN OUT
EXACTLY WEDNESDAY INTO WEDNESDAY NIGHT AS A WIDE ARRAY OF
DIFFERENCES STILL EXIST WITHIN BOTH THE HIGH-RES AND GLOBAL MODEL
SOLUTIONS.  A LULL IN ACTIVITY IS FORECAST THROUGH THE OVERNIGHT
HOURS INTO WEDNESDAY MORNING.  HOWEVER...AS A COLD FRONT APPROACHES
FROM THE WEST CONVECTION IS EXPECTED TO RE-FIRE ACROSS THE FORECAST
AREA FROM WEST TO EAST THROUGH THE COURSE OF THE DAY AND INTO LATE
WEDNESDAY NIGHT.

DESPITE ACTIVITY FROM THE PAST COUPLE OF DAYS...INSTABILITY WILL
REMAIN...AND EVEN RECOVER A BIT...IN ABUNDANCE IN THIS WARM AND
MOISTURE AIRMASS CURRENTLY OVER THE REGION.  THIS COUPLED WITH GOOD
FORCING FROM THE ADVANCING COLD FRONT AND UPPER TROUGH PUSHING
THROUGH THE REGION...ADEQUATE WIND SHEAR...AND STEEP MID-LEVEL LAPSE
RATES WILL SET THE STAGE FOR STRONG TO SEVERE STORMS TO EXIST ONCE
AGAIN ACROSS THE FORECAST AREA WEDNESDAY INTO WEDNESDAY NIGHT.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH
CONVECTION THAT DEVELOPS DURING THIS TIME...WITH A FEW TORNADOES
ALSO POSSIBLE. /19/

THURSDAY THROUGH NEXT MONDAY...STRONG TO SEVERE THUNDERSTORMS COULD
STILL BE POSSIBLE FOR AREAS GENERALLY ALONG AND EAST OF THE I-55 CORRIDOR
FOR THURSDAY MORNING AS THE CLOSED UPPER LOW BEGINS TO OPEN UP AND
MOVE ACROSS THE ARKLAMISS. SHOWERS/THUNDERSTORM ACTIVITY COULD STILL
BE RATHER VIGOROUS DURING THE EARLY MORNING OVER SOUTHEAST PORTIONS
OF THE FORECAST AREA AS THE MOISTURE AXIS HANGS UP. THUNDERSTORMS
WILL REDEVELOP/INTENSIFY DURING THE MORNING AND EARLY AFTERNOON WITH
DAYTIME HEATING (MIXED LAYER CAPE ~1500 J/KG) AND FORCING ASSOCIATED
WITH A FEW VORTICITY LOBES ASSOCIATED WITH THE UPPER LOW. GLOBAL
MODEL SOLUTIONS SUGGEST THAT LOW-MID LEVEL FLOW WILL BE LARGELY
VEERED AND SUPPORTIVE OF PROGRESSIVE ORGANIZED/BROKEN TSTM LINE
SEGMENTS AND DISCRETE CELLS CAPABLE OF PRODUCING HAIL AND STRONG WIND
GUSTS --- INCREASING LCL HEIGHTS IN THE WELL-MIXED AIR MASS AND
VEERED PROFILES SHOULD LIMIT TORNADO POTENTIAL.

THURSDAY NIGHT THROUGH NEXT MONDAY...GLOBAL MODELS ARE IN EXCELLENT
AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS
BRINGING A RETURN TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES AS
WE GO INTO THE WEEKEND. MODELS DIVERGE THEREAFTER WITH THE GFS/GEFS A
BIT MORE AGGRESSIVE BRINGING THE NEXT BOUNDARY INTO THE FORECAST
AREA. HAVE SLOWED DOWN INTRODUCTION OF RAIN CHANCES UNTIL SUNDAY
GIVEN THE EXPECTED PRESENCE OF THE RIDGE WHICH WILL LIKELY SLOW THE
FRONTAL PROGRESSION.

THERE MAY BE A CHANGE IN THE PATTERN NEXT WEEK WITH MODELS SHOWING
SIGNALS FOR RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT
OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST
FLOW OVER THE ARKLAMISS AND A PERIOD OF COOL WEATHER AND BELOW
NORMAL TEMPERATURES. /EC/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WEST IN
ASSOCIATION WITH A STORM COMPLEX MOVING THROUGH THE DELTA REGION. AN
INCREASE IN SHOWERS AND THUNDERSTORMS IS EXPECTED TO PROGRESS
SOUTHEAST LATE THIS AFTERNOON INTO THIS EVENING. SITES THAT ARE
AFFECTED BY CONVECTION DURING THIS TIME...CAN EXPECT BRIEF MVFR TO
IFR CONDITIONS DUE TO HEAVY DOWNPOURS. THERE COULD BE SOME WIND
GUSTS AND HAIL WITH THESE STORMS. CONDITIONS SHOULD BEGIN TO
GRADUALLY IMPROVE AFTER SUNSET. MVFR CONDITIONS RETURN TONIGHT AS
MOISTURE CONTINUES TO INCREASE OVER THE REGION. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  84  59  83 /  58  46  51  22
MERIDIAN      61  86  63  83 /  40  45  65  32
VICKSBURG     65  85  55  82 /  58  43  39  20
HATTIESBURG   65  86  67  86 /  24  35  49  33
NATCHEZ       67  84  60  82 /  33  43  37  16
GREENVILLE    65  84  57  78 /  39  30  26  26
GREENWOOD     65  85  59  80 /  41  37  33  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/28/EC
Hazardous weather outlook, Apr 3, 3:00 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT TUE APR 3 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
300 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING AS A BAND OF THUNDERSTORMS SHIFTS SOUTHEAST ACROSS THE
AREA. THE GREATEST RISK OF SEVERE STORMS WILL GENERALLY BE SOUTHWEST
OF A LINE FROM GRENADA TO MERIDIAN. DAMAGING WINDS TO 60 MPH AND
HAIL TO THE SIZE OF HALF DOLLARS WILL BE THE PRIMARY RISK WITH ANY
SEVERE STORMS THIS AFTERNOON AND EVENING.

AFTER A LULL IN ACTIVITY FOR MUCH OF THE OVERNIGHT HOURS...A RISK
OF SEVERE WEATHER WILL REDEVELOP FROM THE WEST WEDNESDAY. WHILE THE
EXACT EVOLUTION OF THE WEATHER SETUP WEDNESDAY REMAINS SOMEWHAT
UNCERTAIN...IT APPEARS AS THOUGH THE RISK FOR SEVERE STORMS WILL
INCREASE FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER WEDNESDAY
MORNING...AND SHIFT INTO CENTRAL AND EASTERN MISSISSIPPI DURING THE
AFTERNOON HOURS. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND
GUSTS TO 65 MPH...AND A FEW TORNADOES WILL BE POSSIBLE WITH THE MOST
INTENSE STORMS ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

STRONG TO SEVERE STORMS WILL BE CONTINUE TO BE POSSIBLE WEDNESDAY
NIGHT...PRIMARILY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. FLASH
FLOODING WILL ALSO BE POSSIBLE AS TRAINING OF SHOWERS AND STORMS
COULD OCCUR. THIS ROUND OF SEVERE STORMS SHOULD DIMINISH THROUGH
EARLY MORNING HOURS THURSDAY.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TO
REDEVELOP THURSDAY DURING THE DAY...PRIMARILY EAST OF THE INTERSTATE
55 CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME
HEATING AND AN UNSTABLE AIRMASS TO BRING SOME ISOLATED THUNDERSTORM
ACTIVITY. IT APPEARS THE PRIMARY RISKS ASSOCIATED WITH THE STRONGEST
STORMS WILL BE FOR HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 40
TO 50 MPH. STORMS WILL END OVER THE ENTIRE OUTLOOK AREA BY THURSDAY
EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES THROUGH WEDNESDAY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Local storm report, Apr 3, 4:34 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     MAGEE                   31.87N 89.73W
04/02/2012                   SIMPSON            MS   EMERGENCY MNGR

            SHINGLES WERE BLOWN OFF AN OUTBUILDING AND LIMBS WERE
            DOWNED. DELAYED REPORT.

&&

DL
Special weather statement, Apr 3, 5:30 PM CDT, 1 hour 16 minutes before
MSZ040-042-047-048-032315-
WARREN MS-ISSAQUENA MS-HINDS MS-YAZOO MS-
530 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF OAK RIDGE AT 530
PM CDT...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN SOUTHWESTERN YAZOO...NORTHWESTERN HINDS...SOUTHEASTERN
ISSAQUENA AND NORTHERN WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3247 9104 3269 9045 3258 9039 3258 9045
      3249 9045 3249 9035 3246 9033 3226 9097
      3229 9098 3228 9094 3230 9092 3237 9087
      3234 9091 3235 9099 3238 9100 3244 9097
      3244 9103
TIME...MOT...LOC 2230Z 247DEG 15KT 3246 9073

DHB
Local storm report, Apr 3, 5:47 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     FLOWOOD                 32.32N 90.11W
04/02/2012                   RANKIN             MS   OTHER FEDERAL

            ROOF DAMAGE TO A BUILDING AT THE JACKSON AIR NATIONAL
            GUARD BASE

&&

JCULIN
Special weather statement, Apr 3, 5:59 PM CDT, 47 minutes before
MSZ059-032345-
JEFFERSON MS-
559 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF BLUE HILL AT 600
PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN EASTERN JEFFERSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3172 9103 3182 9084 3180 9084 3179 9085
      3178 9073 3171 9073 3164 9074 3162 9098
TIME...MOT...LOC 2300Z 250DEG 13KT 3168 9096

DHB
Local storm report, Apr 3, 6:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             VICKSBURG               32.33N 90.87W
04/03/2012  E0.50 INCH       WARREN             MS   NWS EMPLOYEE

            DIME SIZE HAIL REPORTED BY NWS EMPLOYEE.

&&

BYRD
Special weather statement, Apr 3, 6:28 PM CDT, 18 minutes before
MSZ048-040000-
HINDS MS-
628 PM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES SOUTHWEST OF BOLTON AT 629 PM CDT...MOVING EAST AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3207 9072 3235 9066 3234 9063 3238 9064
      3244 9059 3248 9060 3250 9058 3236 9016
      3218 9022 3218 9024 3215 9026 3212 9024
      3207 9025
TIME...MOT...LOC 2329Z 280DEG 25KT 3230 9046

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:42 AM CDTSevere Thunderstorm WarningJANYazoo33 min
Apr 3, 10:46 AM CDTSpecial Weather StatementJANHinds29 min
Apr 3, 10:49 AM CDTSpecial Weather StatementJANHumphreys31 min
Apr 3, 11:17 AM CDTSpecial Weather StatementJANHumphreys33 min
Apr 3, 11:36 AM CDTSpecial Weather StatementJANBolivar29 min
Apr 3, 11:49 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 3, 12:22 PM CDTSpecial Weather StatementJANHolmes28 min
Apr 3, 12:29 PM CDTSpecial Weather StatementJANBolivar, Sunflower26 min
Apr 3, 12:39 PM CDTSpecial Weather StatementJANScott31 min
Apr 3, 12:43 PM CDTSevere Thunderstorm WarningJANRankin, Scott16 min
Apr 3, 1:37 PM CDTSevere Thunderstorm WarningJANWashington38 min
Apr 3, 1:59 PM CDTSevere Thunderstorm WarningJANSunflower, Washington46 min
Apr 3, 3:37 PM CDTSpecial Weather StatementJANIssaquena28 min
Apr 3, 3:41 PM CDTFlash Flood WarningJANBolivar, Sunflower, Washington2 hr
Apr 3, 3:50 PM CDTSevere Thunderstorm WarningJANIssaquena40 min
Apr 3, 5:30 PM CDTSpecial Weather StatementJANWarren45 min
Apr 3, 5:59 PM CDTSpecial Weather StatementJANJefferson46 min
Apr 3, 6:28 PM CDTSpecial Weather StatementJANHinds32 min
Apr 3, 6:35 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.